Clicky

News Feeds

HealthFolk's News section is a health news aggregator with a focus on Nigeria, and Africa as a whole.

[Clinical Picture] A double blow for a patient with leprosy: a reversal reaction and an adverse drug reaction

Tags: General

A 28-year-old man from the rural area of Tamil Nadu attended our specialist hospital, complaining of multiple, copper-coloured patches on his skin, forehead, arms, and the front and back of his torso (figure). On examination he also had bilateral thickening of his ulnar and median nerves, without any functional impairment; multiple slit skin smear tests were positive for acid-fast bacilli in most of the patches on his body. We made a diagnosis of multibacillary, or lepromatous, leprosy, and started the patient on a 12-month course of multidrug therapy (MDT)—rifampicin 600 mg once a month, dapsone 100 mg daily, and clofazimine 300 mg once a month and 50 mg daily.

Read more at the original link...

0 comments
Report            

Read On:

Are you a doctor? Click here and signup to join medical discussion forums, and receive medical job alerts! Free!

Medical Jobs

Tags

  
  
 

Most Recent

Doctor? Click here to signup to receive news & research in your specialty